Alert archive / Tennessee / Special Weather Statements in 2022
Special Weather Statement, NWS Nashville, TN
NWS Nashville, TN issued this special weather statement at Aug 2, 2022, 2:19 AM CDT for Houston County, Montgomery County, Stewart County, Tennessee. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2022, 2:19 AM CDT (07:19 UTC)
- Expired
- Aug 2, 2022, 3:00 AM CDT
- In force
- 41 min
- Issued by
- NWS Nashville, TN
- Hail
- 0.00 in
- Wind
- 40
Counties Houston County, TN, Montgomery County, TN, Stewart County, TN
The radar
The Ft Campbell radar (KHPX), 54 km from the middle of the area, began a volume at 07:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 7.3 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1827 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 1068 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 154 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 6.0
The text
As transmitted.
248
WWUS84 KOHX 020719
SPSOHX
Special Weather Statement
National Weather Service Nashville TN
219 AM CDT Tue Aug 2 2022
TNZ005>007-023-025-026-020800-
Stewart TN-Robertson TN-Dickson TN-Cheatham TN-Montgomery TN-
Houston TN-
219 AM CDT Tue Aug 2 2022
...Strong thunderstorms will impact portions of northwestern Dickson,
Montgomery, Stewart, northwestern Cheatham, Houston and western
Robertson Counties through 300 AM CDT...
At 219 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Guthrie to near Dover. Movement was southeast
at 25 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Dover, Erin, Clarksville, Coopertown, Tennessee Ridge, Pleasant View,
Adams, Vanleer, Cedar Hill, Cumberland City, Slayden, Cheatham Dam,
Palmyra, Woodlawn, Houston County Airport, Indian Mound and
Cunningham.
This includes Interstate 24 between mile markers 1 and 27.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3664 8754 3664 8706 3640 8691 3618 8757
3620 8759 3620 8766 3624 8775 3625 8780
3623 8784 3624 8794 3631 8796 3639 8801
3648 8804
TIME...MOT...LOC 0719Z 337DEG 20KT 3666 8729 3644 8793
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
ShamburgerWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Aug 2, 12:24 AM CDT, 1 hour 55 minutes earlier.
Area forecast discussion, Aug 2, 12:24 AM CDT, 1 hour 55 minutes before
Area Forecast Discussion National Weather Service Nashville TN 1224 AM CDT Tue Aug 2 2022 ...New AVIATION... .UPDATE... Issued at 958 PM CDT Mon Aug 1 2022 MCS complex moving into central KY within northwesterly flow aloft. Had initially very hard time with any CAMs even initializing this complex correctly yet project its movement potentially into possible Upper Cumberland Region later this evening. However, the 02/00Z NAM12 solution came in, initialized this complex quite well, and projects its movement across Upper Cumberland Region 02/05Z(Midnight)- 02/06Z(1 AM CDT Tuesday). SPC Mesoscale Analysis showing ample instability and moisture across this portion of mid state region to support numerous shower and thunderstorm development during this time frame across these locations also. Will continue to mention isolated to scattered showers and thunderstorms across areas southeast of this complex from late evening through overnight hours also. Updated suite of forecast products this evening to reflect above reasoning. Certainly can not rule out some embedded strong to severe thunderstorms within this complex with strong to damaging winds, large hail, and brief heavy downpours main concerns. Tweaked current temperature, dewpoint, and wind speed/direction grids blending them with associated previously forecasted hourly late evening and overnight gridded values. Current temperature trends generally in line with forecasted lows. Remainder of forecast continues to be on track. && .SHORT TERM... (This afternoon through Wednesday Night) Issued at 225 PM CDT Mon Aug 1 2022 Convection has virtually ended across our southern counties. Drier air now working in with some added capping now in place. The pattern coming up is somewhat typical for mid summer with a frontal boundary meandering a good distance to our north. Warm humid air in the lower levels will ride northward toward the boundary on the heels of a strong LLJ. This sets the stage for MCS development and with the northwest flow in place in the mid and upper levels, mcs trajectories can have an eye on middle TN. That said, upcoming, we do see mcs development upstream over the next 24 hours. Trajectories indicate potential impact mainly over eastern middle TN late tonight and then over a broader chunk of the area on Tuesday. We are in a marginal risk in our north central and northeastern counties for tonight. We are also in a marginal risk for all of middle TN during the afternoon on Tuesday with that second mcs. It appears that for tonight, the best chance of strong to severe storms will be over our eastern areas. Latest Hrrr shows the complex actually missing our entire area and staying east. The trajectory will be difficult to pinpoint with a lack of cams agreement. Moreover, the MCS in question has yet to develop to our northwest. Will therefore keep pops at modest levels for the overnight. For Tuesday, cams offer some better agreement with more in the way of widespread showers and tstms for much of the mid state. Much of this activity will be during the afternoon with strong to severe storms possible. As we move into Wednesday, the northwesterly flow will transition to lighter westerlies. This should offer a break from the convection. For the near term temps, look for warm and muggy conditions to prevail. Lows in the lower 70s and highs lower to mid 90s. Dewpoints will not be over the top so no heat advisory issues expected. && .LONG TERM... (Thursday through next Monday) Issued at 225 PM CDT Mon Aug 1 2022 In the extended forecast, A shortwave axis will emerge on Thursday and Friday with an increase in shower and tstm chances. The axis will shift east with upper ridging then attempting to fill that void over the weekend. However, the northern periphery of the ridge will be subject to some degree of weakness intrusion. Thus the convective chances will continue. Temperatures through the extended period continue to look rather steady state, but on the warm side. Look for lows in the lower to mid 70s and highs mostly lower 90s. 7 day qpf totals look like around 1 inch west with 1 1/2 inches east. && .AVIATION... (06Z TAFS) Issued at 1222 AM CDT Tue Aug 2 2022 VCSH will affect BNA/MQY/CKV early in the TAF period with TSRA also expected to impact CKV. CSV will see IFR cigs this morning before improvement to MVFR then VFR by afternoon. Another round of VCSH/TSRA is possible at all airports late this afternoon into the evening, but timing and location of SHRA/TSRA is uncertain. Light and variable winds this morning will become southwesterly to westerly during the day at 5-10 knots. && .PRELIMINARY POINT TEMPS/POPS... Nashville 94 73 94 74 / 40 30 10 0 Clarksville 95 72 95 73 / 30 30 10 10 Crossville 84 67 86 69 / 60 30 20 10 Columbia 95 71 95 73 / 40 40 20 10 Cookeville 86 69 89 71 / 50 30 20 10 Jamestown 83 68 86 70 / 50 20 20 10 Lawrenceburg 92 70 93 72 / 30 40 20 10 Murfreesboro 93 71 93 72 / 40 30 20 10 Waverly 95 72 95 72 / 30 30 10 0 && .OHX WATCHES/WARNINGS/ADVISORIES... None. && UPDATE.......JB Wright SHORT TERM...21 LONG TERM....21 AVIATION.....Shamburger
In the hours before
Special weather statement, Aug 2, 1:45 AM CDT, 34 minutes before
Special Weather Statement
National Weather Service Nashville TN
145 AM CDT Tue Aug 2 2022
TNZ005-006-020715-
Stewart TN-Montgomery TN-
145 AM CDT Tue Aug 2 2022
...Strong thunderstorms will impact portions of northern Montgomery
and Stewart Counties through 215 AM CDT...
At 144 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Hopkinsville to Dover. Movement was southeast
at 30 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Dover, Clarksville, Big Rock, Cumberland City, Land Between The
Lakes, Indian Mound, Palmyra and Woodlawn.
This includes Interstate 24 between mile markers 1 and 10.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3666 8785 3663 8785 3664 8711 3658 8713
3636 8759 3637 8772 3633 8779 3633 8787
3636 8799 3645 8806 3656 8803 3668 8807
TIME...MOT...LOC 0644Z 332DEG 26KT 3686 8751 3660 8795
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
ShamburgerSpecial weather statement, Aug 2, 2:19 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Nashville TN
219 AM CDT Tue Aug 2 2022
TNZ005>007-023-025-026-020800-
Stewart TN-Robertson TN-Dickson TN-Cheatham TN-Montgomery TN-
Houston TN-
219 AM CDT Tue Aug 2 2022
...Strong thunderstorms will impact portions of northwestern Dickson,
Montgomery, Stewart, northwestern Cheatham, Houston and western
Robertson Counties through 300 AM CDT...
At 219 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Guthrie to near Dover. Movement was southeast
at 25 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Dover, Erin, Clarksville, Coopertown, Tennessee Ridge, Pleasant View,
Adams, Vanleer, Cedar Hill, Cumberland City, Slayden, Cheatham Dam,
Palmyra, Woodlawn, Houston County Airport, Indian Mound and
Cunningham.
This includes Interstate 24 between mile markers 1 and 27.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3664 8754 3664 8706 3640 8691 3618 8757
3620 8759 3620 8766 3624 8775 3625 8780
3623 8784 3624 8794 3631 8796 3639 8801
3648 8804
TIME...MOT...LOC 0719Z 337DEG 20KT 3666 8729 3644 8793
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
ShamburgerThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 1:45 AM CDT | Special Weather Statement | OHX | Montgomery, Stewart | 30 min |
Nearby
Special Weather Statements in Tennessee, 2022Every special weather statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.